Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Was diagnosed with multiple blood clots in lung. Is SVT the cause?

I am 86 years old. Iwas diagnosed in July,2011, via a Cat/Scan, with multiple blood clots in my left lung and a gigantic clot in my right lung. I have been on Warfarin since that time. I have had no re-occurence since returning home from the hospital. I was sent there after a 911 call when I felt like I was about ready to pass out. I have resumed my normal life, including exercise, etc. I was diagnosed seven years ago with SVT by my cardiologist and put on Metoprolol which I have continued to take all this time. I suspect my SVT was probably the cause of the clots even though it is not supposed to be the same danger as AFib and thus wasn t on blood thinners. My cardiologist tells me I will probably be on Warfarin the rest of my life. My Question. What is my prognosis from here on in and do you think the clots may have been evaporated by now. My doctor says the risk/reward ratio of another cat/scan to see if they are gone is not appropriate. In the meantime, as I said before, I have resumed my normal life and feel pretty good for an 86 year old. Your thoughts would be much appreciated.
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
The risk of developing clots again in a person who has had onew episode is higher, hence you have to be on warfarin life long as told by your doctor. You should get your PT and INR tested regularly to adjust the dose of warfarin. The older clots in your lt lung may have definitely disappeared because of natural healing process of the body. You need to lead an active lifestyle and continue your other medication as well.
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor